MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY
Catalog Number RED72
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system red 72 reperfusion catheter (red72), a neuron max 6f 088 long sheath (neuron max), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician reported that while introducing the red72 before any passes were made, it became stuck in the ophthalmic segment of the ica and could not be advanced distally.While attempting to retract the red72 within the neuron max, the physician observed under fluoroscopy that the red72 became stretched and fractured on the distal length.However, the physician was able to successfully remove the red72, neuron max, and guidewire together from the patient.The procedure was completed using a stent retriever and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red72 reperfusion catheter (red72) confirmed that it was fractured on the distal length.If the red72 is manipulated against resistance, damage such as stretching and subsequent fracture may occur.The complaint indicated that the red72 was observed to be stretched and fractured during retraction.Based on the reported event, the red72 became stuck in the ophthalmic segment of the ica during advancement.This may have contributed to resistance during the procedure.Further evaluation revealed kinks along the length of the red72.This damage was incidental and may have occurred due to advancement against resistance during the procedure.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24171065
Report Number3005168196-2026-00028
Device Sequence Number9557640
Product Code NRY
UDI-Device Identifier00815948023918
UDI-Public00815948023918
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Catalogue NumberRED72
Device Lot NumberH00002348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale